North Dakota, 2005

Hail in North Dakota, August 2, 2005

August 2, 2005 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 2, 1:46 PM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Aug 2, 1:46 PM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
246 PM CDT TUE AUG 2 2005

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
MODELS IN BETTER AGREEMENT WITH TIMING OF SURFACE FEATURES. SURFACE
LOW PRESSURE INTO CENTRAL NORTH DAKOTA WITH FRONT TO WESTERN NORTH
DAKOTA BORDER. ALL MODELS MOVE IT SLOWLY EAST AND SOUTH AND OUT OF
CWA BY 12Z WEDNESDAY. AIRMASS VERY UNSTABLE BUT STRONGLY CAPPED.
WIDESPREAD ELEVATED CONVECTION AHEAD OF FRONT WHILE STRONGER STORMS
APPEAR TO BE FIRING OVER BIG HORNS AND WEAKENING AS THEY DRIFT EAST.
CONVECTION LIKELY TO SLOWLY INCREASE IN INTENSITY AND COVERAGE AS
THE AFTERNOON WEARS ON AND INTO THIS EVENING. WILL CONTINUE
SCATTERED POPS WITH MENTION OF POSSIBLE SEVERE OVERNIGHT. LINGERING
SHOWERS AND THUNDERSTORMS...DECREASING FROM WEST TO EAST THROUGH THE
DAY. FAIRLY STRONG HIGH  PRESSURE BUILDS OVER NORTHERN PLAINS BEHIND
FRONT FOR SIGNIFICANTLY COOLER AND DRIER CONDITIONS BEGINNING
THURSDAY THROUGH REMAINDER OF SHORT TERM FORECAST.

.LONG TERM...SATURDAY THROUGH TUESDAY NIGHT...
LONG RANGE MODELS KEEP THE REGION UNDER NORTHWEST/ZONAL FLOW ALOFT
THROUGH THE WEEKEND. SHOULD BE DRY UNTIL A SHORTWAVE MOVES THROUGH
SOUTHERN CANADA AND INTO THE NORTHERN PLAINS MONDAY MORNING THROUGH
TUESDAY MORNING. LITTLE UNCERTAINTY AT THIS POINT...BUT EXTENDED
MODELS ARE SHOWING ENOUGH AGREEMENT TO THROUGH IN 20 POPS FOR 12Z
MONDAY THROUGH 0Z TUES. KEPT MONDAY EVENING AND TUESDAY MORNING DRY
FOR NOW. WILL NEED TO MONITOR LATEST MODEL TRENDS FOR FURTHER
UPDATES. ALSO COOLED THINGS OFF A BIT MONDAY AND BEYOND AS SHORT
WAVES WILL TRANSPORT COOLER AIR INTO THE REGION.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HW/NH
Hazardous weather outlook, Aug 2, 3:06 AM CST, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
406 AM CDT TUE AUG 2 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
406 AM CDT TUE AUG 2 2005 /306 AM MDT TUE AUG 2 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A
LOW PRESSURE SYSTEM AND COLD FRONT MOVE ACROSS THE STATE. COOLING
ALOFT AND STRONG MOISTURE AND WARM AIR ADVECTION EAST OF THE LOW
WILL CREATE UNSTABLE CONDITIONS. IF THUNDERSTORMS DEVELOP...THEY
COULD REACH SEVERE CRITERIA...ESPECIALLY IN CENTRAL NORTH DAKOTA
THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, McHenry

When
August 2, 5:20 PM CST
Where
McHenry County, Upham
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
48.583, -100.717

Also had 60 mph thunderstorm wind gusts.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470683.